Doctor insights on:
I have a severe tooth abscess and the pain is far past unbearable. I'm taking 10-325 hydrocod/apap every 2 hours and 800 mg ibuprofen 4 times a day. ?
Tooth abscess: When is your appointment with your dentist to have that tooth treated? I think you should be seen ASAP as an emergency. Pills will not resolve your problem, and they don't seem to be doing much for you now, anyway. No need to suffer, just have it treated. ...Read moreSee 2 more doctor answers
I am allergic to NSAIDs & Aspirin...
Pcm prescribed Norco (hydrocodone and acetaminophen) (Hydrocod/Apap EQ) 5mg/325mg. Could you explain me for what is this medication?
A pain reliever: Hydro co/apap is a common pain reliever consisting of hydrocodone (7.5milligrams) and Acetaminophen (325 mg). Hydrocodone is a prescription narcotic and Acetaminophen (apap) is an over the counter non-steroidal anti-inflammatory drug (nsaid). They work in combination to relieve pain. ...Read more
Treat pain: but propoxyphene (or Darvon) is no longer available in the US. This product, which is chemically quite close to methadone, was felt by many authorities to be an expensive and potentially dangerous placebo, and many studies of darvon failed to show any real analgesic effect outside of the apap (tylenol) part. The n is the salt form -napsylate (instead of hydrochloride). Was taken off market in 90s ...Read more
Don't do it again: You took this in divided doses, i trust. This is a bit higher than the "safe dose" of no more than a gram every 4-6 hours, maximum 3 or 4 grams daily depending whose recommendation you read. You also know that 6 grams all at once can make you quite sick, and 10 grams or more at once can kill you. Do be careful and thanks for writing. ...Read more
Acetaminophen: Hi. Acetaminophen (aka Tylenol) can become toxic in doses exceeding 4 grams in a 24-hour period. 3.5 pills (even strongest Acetaminophen dose of 500 mg/pill) will not exceed the safe Acetaminophen dose. Warn her of the Acetaminophen risk. If pain is severe, her doctor can write her for a narcotic that does not contain acetaminophen. ...Read moreSee 1 more doctor answer
Yes: Hydrocodone is a narcotic and can stop respiration(breathing) if you take enough. How much is different for every person and whether they are tolerant to narcotics from long usage. APAP is Tylenol (acetaminophen)-overdose is the leading cause for needing liver transplant in USA today. We are very, very careful about APAP dose these days. Don't take it if you have liver disease already. ...Read more